MAUDE Adverse Event Report: CORDIS CORPORATION 6MM BASKET, MEDIUM SUPPORT,; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION 6MM BASKET, MEDIUM SUPPORT,; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 601814RMC
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: the tip of 6mm medium support angioguard rapid exchange (rx) emboli capture guidewire system became coiled after shaping to take a sharp turn into internal carotid.The device was returned for evaluation and a stretched condition could also be observed on the distal tip.There was no reported patient injury.The device was returned for analysis.One non-sterile 6mm basket, medium support unit was received coiled for analysis inside a plastic bag.The device was unpacked to proceed with the product evaluation.During visual inspection, the capture sheath, and the delivery sheath with the torque device and the peel away introducer already affixed, were returned for analysis.The distal tip was noted slightly kinked.No other anomalies were observed on the components during the analysis.Amplified image was taken to observe better the slightly kinked distal tip.Additionally, a stretched condition could be observed.A product history record (phr) review of lot 35262582 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip (ecgw) ¿ kinked/bent ¿ in patient¿ and "distal tip (ecgw) - unraveled/stretched" were confirmed since a slightly kink condition was found on the distal tip of the unit and a stretched condition could be observed also on the distal tip.The exact cause of the conditions found could not be conclusively determined during analysis.It is difficult to draw a clinical conclusion between the device and the events based on the information available.However, it is probable that procedural and or handling factors such as the user¿s interaction with the device and the patient¿s anatomy may have contributed to the reported events.According to the instructions for use (ifu), ¿torquing a guidewire against resistance may cause guidewire damage and/or guidewire tip separation.Always advance or withdraw the guidewire slowly.Never push, auger, withdraw or torque a guidewire, which meets resistance.Resistance may be felt and/or observed using fluoroscopy by noting any buckling of the guidewire tip.Determine the cause of resistance using fluoroscopy and take the necessary remedial action.¿ neither the phr review nor the product analysis suggests that the reported conditions could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As reported, the tip of 6mm medium support angioguard rapid exchange (rx) emboli capture guidewire system became coiled after shaping to take a sharp turn into internal carotid.The device was returned for evaluation and a stretched condition could also be observed on the distal tip.There was no reported patient injury.

Brand Name
6MM BASKET, MEDIUM SUPPORT,
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12672656
Report Number1016427-2021-05376
Device Sequence Number4161985
Product Code NTE
UDI-Device Identifier10705032056748
UDI-Public(01)10705032056748(17)230131(10)35262582
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number601814RMC
Device Catalogue Number601814RMC
Device Lot Number35262582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2021
Initial Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1